Alert archive / Maine / Gale Warnings in 2016

Gale Warning 3, NWS Caribou, ME

January 12, 2016

NWS Caribou, ME issued this gale warning at Jan 12, 2016, 2:58 AM EST. It took effect at Jan 12, 2016, 10:00 PM EST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 12, 2016, 2:58 AM EST (07:58 UTC)
In effect from
Jan 12, 2016, 10:00 PM EST
Expired
Jan 14, 2016, 12:38 AM EST
In force
27 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

255 
WHUS71 KCAR 120758
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
258 AM EST TUE JAN 12 2016

ANZ052-121600-
/O.CAN.KCAR.SC.Y.0006.000000T0000Z-160112T1200Z/
/O.NEW.KCAR.GL.W.0003.160113T0300Z-160114T0300Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
258 AM EST TUE JAN 12 2016

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST
WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST
WEDNESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* WINDS AND SEAS...SOUTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.
  SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ050-051-121600-
/O.CON.KCAR.SC.Y.0006.000000T0000Z-160112T1200Z/
/O.UPG.KCAR.GL.A.0001.160113T1800Z-160114T0600Z/
/O.NEW.KCAR.GL.W.0003.160113T0300Z-160114T0300Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
258 AM EST TUE JAN 12 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT.

* WINDS AND SEAS...SOUTHWEST 30 TO 40 KT WITH GUSTS UP TO 45 KT.
  SEAS 11 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
13 follow-up statements
946 
WHUS71 KCAR 121131
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
631 AM EST TUE JAN 12 2016

ANZ050-051-121945-
/O.CAN.KCAR.SC.Y.0006.000000T0000Z-160112T1200Z/
/O.CON.KCAR.GL.W.0003.160113T0300Z-160114T0300Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
631 AM EST TUE JAN 12 2016

...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 PM EST WEDNESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL
CRAFT ADVISORY.

* WINDS AND SEAS...SOUTHWEST 30 TO 40 KT WITH GUSTS UP TO 45 KT.
  SEAS 11 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ052-121945-
/O.CON.KCAR.GL.W.0003.160113T0300Z-160114T0300Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
631 AM EST TUE JAN 12 2016

...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 PM EST WEDNESDAY...

* WINDS AND SEAS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS
  4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
885 
WHUS71 KCAR 121542
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1042 AM EST TUE JAN 12 2016

ANZ050>052-130000-
/O.CON.KCAR.GL.W.0003.160113T0300Z-160114T0300Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1042 AM EST TUE JAN 12 2016

...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 PM EST WEDNESDAY...

* WINDS AND SEAS...WEST 30 TO 40 KT WITH GUSTS UP TO 45 KT. SEAS
  11 TO 16 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

NORCROSS
051 
WHUS71 KCAR 122205
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
505 PM EST TUE JAN 12 2016

ANZ050>052-130600-
/O.CON.KCAR.GL.W.0003.160113T0300Z-160114T0300Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
505 PM EST TUE JAN 12 2016

...GALE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 PM EST WEDNESDAY...

* WINDS AND SEAS...WEST 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS
  10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

NORCROSS
948 
WHUS71 KCAR 130211
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
911 PM EST TUE JAN 12 2016

ANZ050>052-131015-
/O.CON.KCAR.GL.W.0003.160113T0300Z-160114T0300Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
911 PM EST TUE JAN 12 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST WEDNESDAY...

* WINDS AND SEAS...WEST 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 8 TO
  15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

VJN
241 
WHUS71 KCAR 130212
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
912 PM EST TUE JAN 12 2016

ANZ050>052-131200-
/O.CON.KCAR.GL.W.0003.160113T0300Z-160114T0300Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
912 PM EST TUE JAN 12 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST WEDNESDAY...

* WINDS AND SEAS...WEST 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 6
  TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

VJN
608 
WHUS71 KCAR 130820
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
320 AM EST WED JAN 13 2016

ANZ050>052-131630-
/O.CON.KCAR.GL.W.0003.000000T0000Z-160114T0300Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
320 AM EST WED JAN 13 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WINDS AND SEAS...WEST 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS
  6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
713 
WHUS71 KCAR 131719
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1219 PM EST WED JAN 13 2016

ANZ050>052-140300-
/O.CON.KCAR.GL.W.0003.000000T0000Z-160114T0300Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1219 PM EST WED JAN 13 2016

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

* WINDS AND SEAS...WEST 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 6
  TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

VJN
374 
WHUS71 KCAR 132018
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
318 PM EST WED JAN 13 2016

ANZ050>052-140500-
/O.EXT.KCAR.GL.W.0003.000000T0000Z-160114T0500Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
318 PM EST WED JAN 13 2016

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WINDS AND SEAS...WEST 25 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS
  6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

VJN
906 
WHUS71 KCAR 132332
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
632 PM EST WED JAN 13 2016

ANZ050>052-140500-
/O.CON.KCAR.GL.W.0003.000000T0000Z-160114T0500Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
632 PM EST WED JAN 13 2016

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WINDS AND SEAS...WEST 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS
  7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
574 
WHUS71 KCAR 140233
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
933 PM EST WED JAN 13 2016

ANZ050>052-140500-
/O.CON.KCAR.GL.W.0003.000000T0000Z-160114T0500Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
933 PM EST WED JAN 13 2016

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WINDS AND SEAS...WEST 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS
  6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
802 
WHUS71 KCAR 140407
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1107 PM EST WED JAN 13 2016

ANZ050>052-140515-
/O.CON.KCAR.GL.W.0003.000000T0000Z-160114T0500Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1107 PM EST WED JAN 13 2016

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WINDS AND SEAS...WEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS
  5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
537 
WHUS71 KCAR 140409
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1109 PM EST WED JAN 13 2016

ANZ050>052-140700-
/O.EXT.KCAR.GL.W.0003.000000T0000Z-160114T0700Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1109 PM EST WED JAN 13 2016

...GALE WARNING NOW IN EFFECT UNTIL 2 AM EST THURSDAY...

* WINDS AND SEAS... NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 40 KT.
  SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
053 
WHUS71 KCAR 140538
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1238 AM EST THU JAN 14 2016

ANZ052-141345-
/O.CAN.KCAR.GL.W.0003.000000T0000Z-160114T0700Z/
/O.NEW.KCAR.SC.Y.0007.160114T0538Z-160114T1400Z/
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
1238 AM EST THU JAN 14 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EST THIS MORNING. THE
GALE WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS...WEST TO NORTHWEST 20 TO 30 KT WITH A FEW GUSTS
  UP TO 35 KT. SEAS 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ050-051-141345-
/O.CAN.KCAR.GL.W.0003.000000T0000Z-160114T0700Z/
/O.NEW.KCAR.SC.Y.0007.160114T0538Z-160114T1700Z/
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT
25 NM-
1238 AM EST THU JAN 14 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS AND SEAS... NORTHWEST 20 TO 30 KT WITH A FEW GUSTS UP TO
  35 KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CB

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this gale warning went out at Jan 11, 11:59 PM EST, 2 hours 59 minutes earlier.

Area forecast discussion, Jan 11, 11:59 PM EST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1159 PM EST MON JAN 11 2016

.SYNOPSIS...
HIGH PRESSURE WILL CROSS THE REGION TONIGHT. LOW PRESSURE WILL
APPROACH FROM THE WEST LATER TUESDAY. A SECONDARY LOW WILL FORM IN
THE GULF OF MAINE TUESDAY NIGHT AND BECOME A STRONG LOW OVER NEW
BRUNSWICK WEDNESDAY.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
UPDATE...POPULATED CURRENT TEMPERATURE AND DEW POINT GRIDS
OTHERWISE NO SIGNIFICANT CHANGES TO OVERNIGHT FORECAST.

ORGNL DISC: HIGH PRESSURE WILL CROSS THE REGION TONIGHT WITH
DECREASING CLOUDS. WINDS WILL REMAIN GUSTY THIS EVENING...THEN
DECREASE OVERNIGHT. THE HIGH WILL EXIT EAST ACROSS THE MARITIMES
EARLY TUESDAY...WITH A CLIPPER SYSTEM APPROACHING WESTERN NEW
ENGLAND LATER TUESDAY. CLOUD COVER WILL INCREASE EARLY TUESDAY.
SNOW CHANCES WILL THEN BEGIN TO INCREASE...FROM WEST TO
EAST...LATER TUESDAY AFTERNOON. ANY SNOW ACCUMULATIONS TUESDAY
WILL BE LESS THAN AN INCH. LOW TEMPERATURES TONIGHT WILL RANGE
THROUGH THE SINGLE DIGITS ABOVE ZERO NORTH...TO AROUND 10 INTERIOR
DOWNEAST WITH 10 TO 15 ALONG THE DOWNEAST COAST. HIGH TEMPERATURES
TUESDAY WILL RANGE FROM 15 TO 20 NORTH...TO THE UPPER 20S INTERIOR
DOWNEAST WITH LOWER 30S ALONG THE DOWNEAST COAST.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
SIGNIFICANT STORM TO IMPACT THE REGION THROUGH THIS PERIOD WITH
SNOW AND BLOWING SNOW. MODEL CONSENSUS CONTINUES TO INCREASE WITH
THE 12Z GUIDANCE WITH THE CANADIAN/GFS/NAM/ECMWF NOW ALL HAVE A
STRONG SECONDARY COASTAL LOW DEVELOPING OVER THE GULF OF MAINE
TUESDAY NIGHT AND RAPIDLY INTENSIFYING BY WEDNESDAY MORNING OVER
THE MAINE MARITIMES AS A POTENT 500MB LEVEL VORT MAX MOVES OVER
THE NORTHEAST CONUS. MSLP ESSENTIALLY DROPS 20MB IN 12 HOURS FROM
00Z WEDNESDAY THROUGH 12Z WEDNESDAY. FORECASTING CHALLENGES WITH
THIS PACKAGE CONSISTS OF THE HEAVIEST QPF CORRIDOR AS THERE WILL
BE A HEAVY DEFORMATION SNOW BAND DEVELOPING SOMEPLACE BETWEEN
SOMERSET AND MACHIAS EARLY WEDNESDAY MORNING AS THE LOW
INTENSIFIES. NUMEROUS SOLUTIONS ON THE LOCATION AT THIS
POINT...BUT POTENTIAL EXISTS FOR A STRONG SNOWBAND BETWEEN 4-14Z
PROGRESSING ACROSS THE REGION. SECOND ISSUE IS HOW WARM IT IS ON
THE IMMEDIATE DOWNEAST COAST. TEMPERATURES ARE LOOKING MARGINAL
WITH STRONG ONSHORE FLOW...WHICH WILL KEEP ACCUMULATIONS LOW ON
THE FRONT SIDE OF THE SURFACE LOW. IT WILL COOL ON THE
BACKSIDE...BUT DIFFICULT TO PIN POINT THE DEFORMATION QPF MAXIMUM
LIKE STATE BEFORE. BIGGEST POTENTIAL SNOWFALL SPREAD IS ALONG THE
IMMEDIATE COAST...KEPT THE WATCH FOR THIS REASON. NIGHT SHIFT WILL
MAKE THE CALL ON UPGRADING THESE TWO ZONES OR NOT.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A WEAK SURFACE RIDGE OF HIGH PRESSURE WILL BE OVER THE AREA THURSDAY
NIGHT INTO FRIDAY BRINGING CLEAR TO PARTLY CLOUDY, DRY AND COLD
WEATHER ACROSS THE AREA. THE HIGH WILL REMAIN OVER THE REGION FRIDAY
NIGHT. OUR ATTENTION OVER THE WEEKEND THEN TURNS TO A LARGE TROUGH
OF LOW PRESSURE APPROACHING FROM THE UPPER MIDWEST. CLOUDS WILL
INCREASE LATE FRIDAY NIGHT INTO SATURDAY AND SOME SNOW MAY BEGIN TO
SPREAD INTO THE AREA SATURDAY OR SATURDAY NIGHT AND CONTINUE INTO
SUNDAY AS SURFACE LOW PRESSURE MOVES IN FROM THE GREAT LAKES. THE
LARGE LOW PRESSURE SYSTEM WILL TRACK SOUTH OF THE REGION SATURDAY
NIGHT INTO SUNDAY POSSIBLY BRINGING SIGNIFICANT SNOW TO THE REGION.
CURRENTLY, LONG RANGE MODELS DISAGREE ON THE OUTLOOK OF THIS SYSTEM
WITH THE ECMWF PRODUCING A STRONGER STORM AND MODERATE TO HEAVY
SNOW, BUT THE GFS ONLY PRODUCING A LARGE BUT WEAK LOW WITH ONLY
LIGHT SNOW. AN UPPER LEVEL TROUGH REMAINING OVER THE AREA SUNDAY
NIGHT INTO MONDAY WILL LIKELY KEEP SKIES MOSTLY CLOUDY WITH SOME
SNOW SHOWERS AROUND.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: VFR CONDITIONS ARE EXPECTED ACROSS THE REGION TONIGHT
THROUGH EARLY TUESDAY. MVFR CONDITIONS WILL THEN BEGIN TO DEVELOP
LATER TUESDAY AFTERNOON. WINDS WILL REMAIN GUSTY THIS
EVENING...THEN DECREASE OVERNIGHT.

SHORT TERM: VLIFR CONDITIONS POSSIBLE TUESDAY NIGHT THROUGH
WEDNESDAY MORNING AT KBHB/KBGR AND THROUGH TUESDAY AFTERNOON AT
AROOSTOOK COUNTY AIRPORTS DUE TO MODERATE SNOWFALL. SIGNIFICANT
BLOWING SNOW IS POSSIBLE ACROSS AROOSTOOK TAF SITES INTO WEDNESDAY
NIGHT. GENERALLY EXPECT VFR CONDITIONS THURSDAY THROUGH EARLY
SATURDAY...MVFR CONDITIONS COULD THEN BEGIN TO DEVELOP LATER
SATURDAY.

&&

.MARINE...
NEAR TERM: A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE WATERS
TONIGHT. SMALL CRAFT ADVISORY LEVEL SEAS COULD THEN PERSIST
TUESDAY. VISIBILITIES COULD BEGIN TO LOWER IN DEVELOPING SNOW
TUESDAY AFTERNOON.

SHORT TERM: GALE CONDITIONS ARE POSSIBLE WEDNESDAY INTO WEDNESDAY
NIGHT AS AN AREA OF LOW PRESSURE RAPIDLY DEVELOPS OVER THE GULF OF
MAINE ON WEDNESDAY. THE AREA OF LOW PRESSURE WILL QUICKLY MOVE
INTO THE CANADIAN MARITIMES KEEPING A STRONG OFFSHORE WESTERLY
GRADIENT OVER THE COASTAL WATERS INTO WEDNESDAY NIGHT.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING FROM 8 PM TUESDAY TO 7 PM EST WEDNESDAY
     FOR MEZ001>006.
     WINTER STORM WARNING FROM 6 PM TUESDAY TO 1 PM EST WEDNESDAY
     FOR MEZ010-011-015>017-031-032.
     WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
     AFTERNOON FOR MEZ029-030.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST TUESDAY FOR ANZ050>052.
     GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY
     NIGHT FOR ANZ050-051.

&&

NEAR TERM...DUDA/VJN
SHORT TERM...CB/DUMONT
LONG TERM...BLOOMER
AVIATION...DUDA/VJN/CB/DUMONT
MARINE...DUDA/VJN/CB/DUMONT
Hazardous weather outlook, Jan 12, 2:57 AM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
257 AM EST TUE JAN 12 2016

MEZ010-011-015>017-029>032-130800-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
257 AM EST TUE JAN 12 2016

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 1 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST
CENTRAL MAINE...EASTERN MAINE...INTERIOR DOWNEAST MAINE AND NORTH
CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ001>006-130800-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
257 AM EST TUE JAN 12 2016

...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 7 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...FAR
NORTHERN MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST
CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ050>052-130800-
COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM-
INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME-
257 AM EST TUE JAN 12 2016

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 PM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Gale Warnings in Maine, 2016Every gale warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.